Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Having blurry vision, off balance feeling, early satiety and bloating/nausea. On antibiotics. What can be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I've been ill for 13 years with a mystery illness. I developed during my pregnancy with my daughter. First symptoms were blurry vision, off balance feeling, early satiety and bloating/nausea. After my daughter was born I was VERY ill with flu like symptoms but the nausea was the worst. I would pee a lot, feel dehydrated but not thirsty and stomach bloat. I would get very dizzy and generally could not function. I was at Mayo Clinic, etc. no one could put a finger on what it was. I had one abnormal adrenal test. I have since been ill but found some medications that help. Armour thyroid helps with the flu like symptoms and antidepressants take away my nausea. I also developed an exptreme sensitivity to medications. I have had adrenal/thyroid tests and nothing really substantial shows up. I got a virus in mid May and it didn't get better. I am now on antibiotics and that part is feeling better. However my mystery illness is rearing again. The other day out of the blue I peed like 20 times in a day - Felt like I peed more than a gallon. The next day I felt dehydrated and weak. I tried to suck down water but feel weak and I get the "chills" inside my stomach. I can literally feel something in my stomach with shaking chills. I am now starting with the nausea and back pain again. I have lived with this for 13 years and I now it will subside in a couple weeks with rest but am leaving next Saturday out of the country. I have been to so many doctors but thought I would see what you have to say.
Posted Thu, 20 Jun 2013 in General Health
Answered by Dr. Omer 3 hours later

I am Dr.Omer and I am here to help you with your problem.

You are a female of 49 year old , with the development of that mysterious disease in pregnancy , with symptoms of blurryness , off balance , early satiety , bloatine with nausea , would pee alot , but less thirst for water , feeling dizzy and dehydrated after peeing alot , , chills(fibrillation) inside stomach

Following is your plausible diagnosis


Central diabetes insipidus (DI) is characterized by decreased release of antidiuretic hormone (ADH), resulting in a variable degree of polyuria(high frequency urination)released from the hypothalamic (osmoreceptors, the supraoptic or paraventricular nuclei or the superior portion of the supraopticohypophyseal tract).

Hypothalamus is the central part of the brain , when it swells up due to disease process there is blurry vision or dizziness, as the eye center is just located at the bottom of hypothalamus.

Patients with untreated central DI typically present with polyuria(very high urination), nocturia( increased urine secretion at night), and due to the initial elevation in serum sodium and osmolality, polydipsia(increased thirst) or hypodipsia(less thirst than the urine loss)or no thirst at all(adipsia). They may also have neurologic symptoms like depression , fits etc) related to the underlying disease.

The serum sodium concentration in untreated central DI is often in the high to normal range, which is required to provide the ongoing stimulation of thirst to replace the urinary water losses.

Patients with central DI may develop decreased bone mineral density at the lumbar spine( pain at back) and femoral neck(hip joint)

The most common causes of central DI (CDI) are idiopathic DI(with no cause) , primary or secondary tumors or infiltrative diseases (such as Langerhans cell histiocytosis) ,head trauma.

Any form of CDI can be exacerbated or first become apparent during pregnancy, since destruction of antidiuretic hormone (ADH ) is increased by vasopressinases released from the placenta

As you are taking armour thyroid tablets which contain thyroxine again is due to the problem in your hypothalamus/pituitary area( Thyroxine center is situated just below hyothalamus).

CDI also causes high sodium and hence are more prone to fits like Medial temporal lobe epilepsy

High sodium due to CDI causes low potassium and hence causes tremors of the intestinal walls , and hence vomiting with nausea(bloating)

Hypothalamus is also related with your satiety center.

If you go to an endocrinologist , and discuss what I told you he will do a sodium , potassium test with ADH level and MRI hypothalamus and will solve the problem

I hope I have tried to solve your mystery disease.

Let me know if you need any further clarifications.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor